Your website is a great and informative, objective source of information. Well done.
I’m 48 and been on fin for nearly 15 years under the care of a doctor. I started on 1 mg per day, but reduced to 0.25 mg per day mid last year in response to what I perceived as libido issues. These are now resolved.
I have also noticed a return of morning wood at the lower dose. My question is: do you know of any science to support a negative correlation between finasteride dosage and morning erections, and if so what is the mechanism?
Thank you for your efforts.
I am not aware of any studies and I would be guessing at the mechanism of how morning erections are correlated with finasteride dose. It could just be a perceived effect not related to the dose or it may be the dose change after all. It is not hard to imagine that less drug should cause less side effect. The other issue to consider is that would less drug produce less benefit for what the drug was treating. There is a delicate balance between these two statements.
The observation you pose is real (for yourself) but it is difficult to prove on an absolute basis unless you have hundreds (if not thousands) of patients who are willing to take the a pill that is randomized to different dose or just a placebo (“sugar pill”) and report their erection in the morning. Even the doctor overseeing the patient would not know if the pill was a placebo until the entire study was complete (double blind randomized control test).
My personal thought is that if you and your doctor are in agreement with what works for you, then so be it.